MAUDE Adverse Event Report: AROA BIOSURGERY LTD. OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH

AROA BIOSURGERY LTD. OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH
Model Number F10246-2020P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hernia recurrence and adhesions are known risks associated with abdominal/hernia surgery, as noted in the accompanying labeling.A review of the relevant batch record showed no non-conformances or anomalies that may have caused or contributed to this event.
 
Event or Problem Description
A patient underwent ventral hernia repair on (b)(6) 2022.Ovitex 1s was placed as an underlay reinforcement, sutured with interrupted sutures and the fascia and skin closed.The patient returned to office presenting with a hernia bulge when exhaling.The hernia presented just above original ostomy site lateral to the patient umbilicus on the right although clinician believed it to be just lateral to the device placement, which was confirmed on ct.The hernia was identified as bulging at the site of device placement.The surgeon reduced the hernia and placed a different reinforcement material.During the repair surgery dense adhesions were noted to be attached to bowel requiring sharp dissection.

Brand Name
OVITEX REINFORCED TISSUE MATRIX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
AROA BIOSURGERY LTD.
2 kingsford smith place
airport oaks, auckland 2022
NZ  2022
Manufacturer (Section G)
AROA BIOSURGERY LTD.
2 kingsford smith place
airport oaks, auckland 2022
NZ   2022
Manufacturer Contact
tina o'brien
2 kingsford smith place
airport oaks, auckland 2022
NZ   2022
MDR Report Key17401704
Report Number3007321028-2023-00020
Device Sequence Number2494025
Product Code FTM
UDI-Device Identifier09421904065130
UDI-Public09421904065130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberF10246-2020P
Device Catalogue NumberF10246-2020P
Device Lot NumberERT-21K02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale